MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT
Catalog Number ECP0110GV
Medical Device Problem Codes Difficult to Remove (1528); Suction Problem (2170); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Ecchymosis (1818); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the encor product is adroit medical equipment.H10: as the lot number for the device was provided, a review of the device history records will be performed.The device has not been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 09/2025) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stereotaxic guided vacuum assisted breast biopsy procedure, the equipment allegedly generated an error, and it does not make the vacuum.It was further reported that when tried to remove the needle, it gets stuck in the patient's breast, when trying to remove it was seen that it was dragging tissue.Reportedly, the needle got stuck and the tissue broke more.It allegedly caused pain to the patient and increased bleeding.2% lidocaine was administered.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the encor product is adroit medical equipment.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.One electronic photo was provided and reviewed.In that photo, an encor probe's needle was shown in which the aperture was noted to bent and some blood was noted all over the needle.Based on the provided photo, the reported bent can be confirmed and other reported difficult to remove and suction issue cannot be confirmed.Therefore, the investigation is confirmed for the reported bent as the needle shown in the photo was noted to be bent and the investigation is inconclusive for the other two reported failures as no objective evidences were shown in the provided photo to support those reported events.A definitive root cause for the alleged suction problem issue, difficult to remove and bent needle could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stereotaxic guided vacuum assisted breast biopsy procedure, the equipment allegedly generated an error on the screen and stopped working causing the needle to become stuck within the patient's breast.It was further reported that as the needle was being removed, tissue was identified dragging from the needle which allegedly caused the tissue tear and the patient allegedly experienced pain and had increased bleeding requiring ice compression and two percent lidocaine to be administered.The patient is reported to be stable now.

Brand Name
ENCOR BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20551032
Report Number2020394-2024-01632
Device Sequence Number18391435
Product Code KNW
UDI-Device Identifier00801741086250
UDI-Public(01)00801741086250(11)231027(17)250928(10)VTHXG002
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Catalogue NumberECP0110GV
Device Lot NumberVTHXG002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown